Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 103, NWS Jackson, MS

April 14, 2014Morehouse Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2014, 11:36 AM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2014, 11:36 AM CDT (16:36 UTC)
Expired
Apr 14, 2014, 12:30 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Morehouse Parish, LA, Richland Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -431 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-431 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WUUS54 KJAN 141636
SVRJAN
LAC067-083-141730-
/O.NEW.KJAN.SV.W.0103.140414T1636Z-140414T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1136 AM CDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  NORTHERN RICHLAND PARISH IN NORTHEAST LOUISIANA...

* UNTIL 1230 PM CDT

* AT 1136 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  SOUTHWEST OF STERLINGTON...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF MOREHOUSE
  AND NORTHERN RICHLAND PARISHES...INCLUDING THE FOLLOWING
  LOCATIONS...COLLINSTON AND OAK RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3301 9189 3301 9144 3288 9150 3285 9157
      3271 9164 3267 9164 3266 9160 3258 9159
      3258 9145 3256 9143 3255 9144 3245 9195
      3251 9191 3259 9194 3265 9192 3270 9198
      3268 9204 3270 9206 3295 9208
TIME...MOT...LOC 1636Z 262DEG 41KT 3263 9211

HAIL...1.00IN
WIND...60MPH

$$

JA
2 follow-up statements
245 
WWUS54 KJAN 141650
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT MON APR 14 2014

LAC067-083-141730-
/O.CON.KJAN.SV.W.0103.000000T0000Z-140414T1730Z/
RICHLAND LA-MOREHOUSE LA-
1150 AM CDT MON APR 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MOREHOUSE AND
NORTHERN RICHLAND PARISHES UNTIL 1230 PM CDT...

AT 1150 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STERLINGTON...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BASTROP...START...BEEKMAN...GALION...JONES...WARDEN...COLLINSTON...
OAK RIDGE...MER ROUGE AND BONITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3301 9189 3301 9144 3288 9150 3285 9157
      3271 9164 3267 9164 3266 9160 3258 9159
      3258 9145 3256 9143 3255 9144 3245 9195
      3251 9191 3259 9194 3265 9192 3270 9198
      3268 9204 3270 9206 3295 9208
TIME...MOT...LOC 1650Z 262DEG 45KT 3270 9199

HAIL...1.00IN
WIND...60MPH

$$

JA
984 
WWUS54 KJAN 141720
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1220 PM CDT MON APR 14 2014

LAC067-083-141730-
/O.CON.KJAN.SV.W.0103.000000T0000Z-140414T1730Z/
RICHLAND LA-MOREHOUSE LA-
1220 PM CDT MON APR 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MOREHOUSE AND NORTH CENTRAL RICHLAND PARISHES UNTIL 1230 PM CDT...

AT 1220 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOODWILL...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3284 9186 3299 9175 3301 9173 3301 9145
      3288 9150 3287 9155 3285 9157 3272 9164
      3267 9164 3265 9159 3258 9159 3258 9155
      3252 9186
TIME...MOT...LOC 1720Z 262DEG 45KT 3274 9161

HAIL...0.75IN
WIND...60MPH

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:40 AM CDT, 56 minutes earlier.

Area forecast discussion, Apr 14, 10:40 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT MON APR 14 2014

.DISCUSSION...CONVECTIVE COMPLEX CONTINUES TO BECOME LESS ORGANIZED
AS IT PUSHES TOWARD THE SOUTHERN BORDER OF THE CWA. THIS ACTIVITY
HAS BEEN MUCH LESS POTENT SINCE PUSHING SOUTH OF I-20 EARLIER THIS
MORNING...BUT IT HAS SPREAD A COLD POOL WELL SOUTHWARD INTO THE AREA
NEVERTHELESS. THERE HAS BEEN NEWER DEVELOPMENT THROUGHOUT THE
MORNING ACROSS THE ARKLAMISS DELTA...WITH MODERATE TO OCCASIONALLY
HEAVY RAIN TRAINING ACROSS THAT AREA. LOOKING BACK TO THE SOUTHWEST
A WARMER AND MORE UNSTABLE AIRMASS EXISTS ACROSS SW MISSISSIPPI
WESTWARD INTO CENTRAL LOUISIANA...WHERE DEWPOINTS ARE AROUND 70F AND
VISIBLE IMAGERY SHOWS SOME BREAKS IN THE CLOUD COVER. RIGHT NOW THIS
KEEPS THE MAIN THREAT FOR SEVERE LIMITED TO SOUTHERN/WESTERN
PORTIONS OF THE CWA BUT SOUTHWESTERLY 850 MB FLOW...ALBEIT WEAKER
THAN OVERNIGHT...IS WORKING ON THIS COLD POOL AND WILL LIKELY ALLOW
THE WARM SECTOR TO EXPAND BACK INTO PORTIONS OF THE DELTA AND
WESTERN MS HEADING INTO THE AFTERNOON.

THE BOUNDARY BETWEEN THE WARM SECTOR AND THE COLD POOL WILL LIKELY
CONTINUE TO SERVE AS A FOCUS FOR NEW DEVELOPMENT THROUGHOUT THE DAY
TODAY. AN INCREASE IN CONVECTION IS EXPECTED THIS AFTERNOON AS THE
NEXT SHORTWAVE PIVOTS ACROSS THE LOWER MS RIVER VALLEY. THIS WILL BE
THE TIME FRAME WITH THE BEST POTENTIAL FOR SEVERE CONVECTION.

WITH RESPECT TO THE FLOODING SITUATION...ABOUT 1 TO 3 INCHES OF RAIN
FELL ALONG AND NORTH OF THE I-20 CORRIDOR OVERNIGHT...WITH SOME
REPORTS OF OVER 4 INCHES OVER WEST CENTRAL MISSISSIPPI. THIS HAS LED
TO FLASH FLOODING ACROSS PORTIONS OF WARREN...MADISON...HINDS...AND
RANKIN COUNTIES. OUR BEST AVAILABLE GUIDANCE SUGGESTS ANOTHER 1-2
INCHES OF RAIN WILL BE POSSIBLE THROUGH THIS EVENING WITH LOCALLY
HIGHER AMOUNTS. THIS COULD OBVIOUSLY FURTHER AGITATE THE CURRENT
FLOODING SITUATION...AND WE WILL MAINTAIN THE CURRENT FLASH FLOOD
WATCH CONFIGURATION.

UPDATED PRODUCTS HAVE BEEN SENT OUT. /DL/

&&

.AVIATION...CIGS AND VSBY WILL VARY SIGNIFICANTLY THROUGH 06Z AS
STORMS PASS ACROSS THE TAF SITES. WILL NEED TO AMEND FREQUENTLY TO
HANDLE MESOSCALE WIND SHIFTS AND STORMS. A COLD FRONT WILL MOVE
THROUGH THE SITES STARTING LATE THIS AFTERNOON AT KGLH AND CLEARING
KHBG AROUND 06Z. WINDS WILL SHIFT NORTHWEST AND GUST TO 25-35 KT
AFTER THE FRONTAL PASSAGE. /SW/

&&

.PREV DISCUSSION... /ISSUED AT 445 AM CDT MON APR 14 2014/
SHORT TERM...THROUGH TUESDAY NIGHT...
THE MUCH-DISCUSSED COLD FRONT WILL COME BLASTING SOUTHEAST THROUGH
THE REGION FROM LATE THIS AFTERNOON THROUGH LATE THIS EVENING...WITH
TEMPERATURES FALLING OFF SHARPLY BEHIND THE BOUNDARY AND WINDS
KICKING UP A GOOD DEAL FROM THE NORTHWEST. IT IS POSSIBLE A WIND
ADVISORY WILL BE NEEDED LATER BUT WITH ALL THE ACTIVITY THIS MORNING
WILL DEFER TO LATER SHIFTS TO ISSUE THIS IF NEEDED. TEMPERATURES BY
7 TO 8 AM TUESDAY WILL RANGE FROM THE CHILLY UPPER 30S NORTHWEST TO
MID 40S SOUTHEAST WITH PLENTY OF WIND TO CREATE A WIND CHILL.
FORTUNATELY NO FROST IS ANTICIPATED TONIGHT DUE TO STRONG WINDS.

FOR TOMORROW MOST OF THE CLOUDS AND ANY LINGERING LIGHT RAIN WILL
QUICKLY EXIT EAST INTO THE ALABAMA AFTER SUNRISE BUT EXPECT SOME
PATCHY COLD AIR STRATOCUMULUS CLOUDS IN THE AFTERNOON. WINDS WILL BE
GUSTY THROUGHOUT THE DAY WITH HIGHS PROBABLY NOT HITTING 60 DEGREES
IN ANY AREAS...WHICH IS SOME 15 TO 20 DEGREES BELOW AVERAGE. WINDS
WILL DIE OFF TOMORROW NIGHT UNDER CLEAR SKIES WHICH SHOULD ALLOW
TEMPERATURES TO GENERALLY BOTTOM-OUT IN A RANGE FROM THE UPPER 20S
TO LOWER 30S BY DAWN WEDNESDAY. OF COURSE THIS WILL MEAN AN
UNSEASONABLY LATE FREEZE AND THIS WILL BE MENTIONED IN THE HWO AND
GRAPHICS. /BB/

LONG TERM...WEDNESDAY THROUGH SUNDAY...FIRST PART OF THE PERIOD WILL
BE A TRANSITION TIME AS ZONAL FLOW BECOMES INCREASINGLY SOUTHWEST.
JET ENERGY DIVING INTO THE PACIFIC NORTHWEST WILL ALLOW A MID LEVEL
TROF TO DIG OVER THE ROCKIES AND INTO THE PLAINS BY THURSDAY.
WARM/MOIST  ADVECTION LOOKS TO MOISTEN THE REGION ENOUGH FOR SHOWERS
TO BEGIN BREAKING OUT BY THURSDAY AFTERNOON AS A COLD FRONT PULLS
INTO THE MID MS VALLEY.

GFS/ECMWF DIVERGE IN THEIR SOLUTIONS FROM HERE. ECMWF RESOLVES A
POTENT SRN STREAM MID LEVEL WAVE THAT GENERATES A LARGE CONVECTIVE
MASS OVER THE NORTHERN GULF AND PUSHES EAST INTO FL BY SATURDAY.
THIS WOULD EFFECTIVELY CUT OFF THE GULF FOR ANY APPRECIABLE
DEVELOPMENT FURTHER NORTH. AM SOMEWHAT LEARY OF THIS SOLUTION.

WHILE THE GFS ALSO RESOLVES A SOUTHERN STREAM PIECE OF ENERGY THAT
IGNITES CONVECTION ALONG THE GULF COAST FRIDAY...IT KEEPS THE MID MS
VALLEY WAVE DOMINANT AND STRONG ENOUGH TO PUSH A COLD FRONT THROUGH
FRIDAY NIGHT/SATURDAY.

SOUTHERN STREAM ENERGY...IMMEDIATELY ON THE HEELS OF EXITING
SYSTEM...LOOKS TO MAKE A PASS SUNDAY/SUNDAY NIGHT...BUT MOISTURE
LOOKS SOMEWHAT LIMITED AS LOWER LEVELS WILL NOT HAVE HAD ENOUGH TIME
TO RECOVER FROM THE SCOURING OF THE PREVIOUS SYSTEM./26/

&&

.CLIMATE...

STATION//4/16 FORECAST LOW//DAILY RECORD(DATE)//LATEST FREEZE

JAN    //       32        //     33 (1983)    //  4/25/1910
MEI    //       28        //     32 (2007)    //  4/25/1910
GLH    //       33        //     32 (1926)    //  4/16/1926
GWO    //       29        //     35 (2007)    //  4/15/2008
TVR    //       30        //     33 (2007)    //  4/21/1953
HBG    //       32        //     34 (1950)    //  4/15/1950

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ027>033-035>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ009-015-016-
     023>026.

AR...NONE.
&&

DL/SW/BB/26
Hazardous weather outlook, Apr 14, 6:10 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT MON APR 14 2014

ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-151115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-WASHINGTON-
610 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND
ONE INCH OR GREATER HAIL WILL BE POSSIBLE THIS AFTERNOON AS A STRONG
COLD FRONT PUSHES INTO THE REGION FROM THE WEST.

BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH
GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL
CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY.

A FREEZE CAPABLE OF PRODUCING SIGNIFICANT DAMAGE TO UNPROTECTED
TENDER VEGETATION IS EXPECTED FOR NORTHEAST MISSISSIPPI...AND
PORTIONS OF EAST CENTRAL MISSISSIPPI AND NORTH CENTRAL MISSISSIPPI ON
TUESDAY NIGHT.

FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION IS
EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL
MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST
LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH
CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ009-015-016-MSZ027>030-032-033-035>037-040>044-047>049-151115-
EAST CARROLL-RICHLAND-MADISON LA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-
610 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
RISK...ELEVATED
TIMING...TODAY THROUGH THIS EVENING

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND
ONE INCH OR GREATER HAIL WILL BE POSSIBLE...MAINLY THIS AFTERNOON...AS
A STRONG COLD FRONT PUSHES INTO THE REGION FROM THE WEST. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
ISSUES AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING.

BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH
GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL
CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY.

A FREEZE CAPABLE OF PRODUCING SIGNIFICANT DAMAGE TO UNPROTECTED
TENDER VEGETATION IS EXPECTED FOR NORTHEAST MISSISSIPPI...AND
PORTIONS OF EAST CENTRAL MISSISSIPPI AND NORTH CENTRAL MISSISSIPPI ON
TUESDAY NIGHT.

FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION IS
EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL
MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST
LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH
CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ031-038-039-045-046-050>052-151115-
LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
610 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY THROUGH THIS EVENING

FLOODING
RISK...ELEVATED
TIMING...TODAY THROUGH THIS EVENING

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND
ONE INCH OR GREATER HAIL WILL BE POSSIBLE...MAINLY THIS AFTERNOON
INTO THIS EVENING...AS A STRONG COLD FRONT PUSHES INTO THE REGION FROM
THE WEST. IN ADDITION...LOCALLY HEAVY RAINFALL WILL CONTINUE TO
CAUSE FLOODING ISSUES AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH
THIS EVENING.

BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH
GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL
CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY.

A FREEZE CAPABLE OF PRODUCING SIGNIFICANT DAMAGE TO UNPROTECTED
TENDER VEGETATION IS EXPECTED FOR NORTHEAST MISSISSIPPI...AND
PORTIONS OF EAST CENTRAL MISSISSIPPI AND NORTH CENTRAL MISSISSIPPI ON
TUESDAY NIGHT.

FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION IS
EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL
MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST
LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH
CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH THIS EVENING.

LAZ023>026-MSZ053-054-059>061-151115-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-
610 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
RISK...ELEVATED
TIMING...TODAY THROUGH THIS EVENING

TORNADOES
RISK...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TODAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND
ONE INCH OR GREATER HAIL ARE EXPECTED TODAY AS A STRONG COLD FRONT
APPROACHES THE REGION FROM THE WEST. A FEW TORNADOES WILL BE POSSIBLE
AS WELL. IN ADDITION...LOCALLY HEAVY RAINFALL WILL CONTINUE TO CAUSE
FLOODING ISSUES AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS
EVENING.

BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH
GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL
CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY.

FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION
IS EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL
MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST
LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH
CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ055>058-062>066-072>074-151115-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
610 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
RISK...ELEVATED
TIMING...TODAY THROUGH THIS EVENING

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TODAY

TORNADOES
RISK...LIMITED
TIMING...TODAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND
ONE INCH OR GREATER HAIL ARE EXPECTED THROUGH EARLY THIS EVENING AS
A STRONG COLD FRONT APPROACHES THE REGION FROM THE WEST. A FEW
TORNADOES WILL BE POSSIBLE AS WELL. IN ADDITION...LOCALLY HEAVY
RAINFALL WILL CONTINUE TO CAUSE FLOODING ISSUES AND A FLASH FLOOD
WATCH IS IN EFFECT THROUGH THIS EVENING.

BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH
GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL
CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY.

FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION
IS EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL
MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST
LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH
CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 14, 8:45 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
845 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLASH FLOOD      2 E CANTON              32.61N 90.00W
04/14/2014                   MADISON            MS   TRAINED SPOTTER

            A HOUSE WAS SURROUNDED BY WATER OFF MS HIGHWAY 16 EAST OF
            CANTON

&&

DL
Local storm report, Apr 14, 10:01 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
04/14/2014                   WARREN             MS   PUBLIC

            PAXTON ROAD FLOODED NEAR OLD HWY 27.

&&

AW
Local storm report, Apr 14, 10:46 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLASH FLOOD      4 NNW PHOENIX           32.64N 90.58W
04/14/2014                   YAZOO              MS   BROADCAST MEDIA

            FLOODING WAS REPORTED ON WHITAKER ROAD

0955 AM     FLASH FLOOD      3 N MYRLEVILLE          32.76N 90.28W
04/14/2014                   YAZOO              MS   BROADCAST MEDIA

            FLOODING WAS REPORTED ON NOD ROAD

0955 AM     FLASH FLOOD      3 NE LITTLE YAZOO       32.74N 90.33W
04/14/2014                   YAZOO              MS   BROADCAST MEDIA

            FLOODING WAS REPORTED ON PARADISE ROAD

&&

DL
Local storm report, Apr 14, 11:16 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLASH FLOOD      LEESBURG                32.44N 89.76W
04/14/2014                   RANKIN             MS   PUBLIC

            FLASH FLOODING IN YARDS AND ROADS. A LARGE OAK TREE WAS
            ALSO BLOWN DOWN DUE TO THE VERY WET SOIL.

&&

AW
Local storm report, Apr 14, 11:18 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      LOUISE                  32.98N 90.59W
04/14/2014                   HUMPHREYS          MS   BROADCAST MEDIA

            WATER WAS REPORTED ACROSS 5 MILE ROAD

&&

DL
Special weather statement, Apr 14, 11:28 AM CDT, 8 minutes before
LAZ007-015-141655-
RICHLAND LA-MOREHOUSE LA-
1128 AM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1128 AM CDT MON APR 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 27 MILES SOUTHWEST OF BASTROP AT 1127
AM CDT...MOVING EAST AT 40 MPH.

THIS STORM HAS SHOWN SEVERE TENDENCIES AND WILL BE MONITORED CLOSELY
AS IT APPROACHES RICHLAND AND MOREHOUSE PARISHES.

PEOPLE IN MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3295 9167 3274 9160 3271 9164 3267 9164
      3266 9160 3258 9159 3258 9155 3249 9152
      3251 9191 3259 9194 3265 9192 3268 9197
      3270 9198 3268 9204 3270 9206 3282 9207
TIME...MOT...LOC 1627Z 259DEG 37KT 3263 9230

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:38 PM CDTSpecial Weather StatementJANCatahoula42 min
Apr 14, 12:47 AM CDTSpecial Weather StatementJANFranklin28 min
Apr 14, 4:09 AM CDTFlash Flood WarningJANEast Carroll7 hr
Apr 14, 11:28 AM CDTSpecial Weather StatementJANMorehouse27 min
Apr 14, 11:55 AM CDTSpecial Weather StatementJANWest Carroll30 min
Apr 14, 12:12 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll78 min
Apr 14, 12:30 PM CDTFlash Flood WarningJANEast Carroll, West Carroll3 hr
Apr 14, 2:23 PM CDTSevere Thunderstorm WarningJANFranklin67 min
Apr 14, 2:35 PM CDTFlash Flood WarningJANMadison6 hr
Apr 14, 2:45 PM CDTSpecial Weather StatementJANTensas30 min
Apr 14, 3:16 PM CDTSevere Thunderstorm WarningJANMadison59 min
Apr 14, 3:29 PM CDTFlash Flood WarningJANEast Carroll, West Carroll3 hr
Apr 14, 6:28 PM CDTAreal Flood WarningJANEast Carroll, West Carroll6 hr
Apr 14, 6:59 PM CDTAreal Flood WarningJANTensas8 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.